My mom started Aricept at 5mg for 4 weeks which went fine. A couple of vivid dreams the first couple nights, but no other side effects. Going into week 5, she increased to 10mg as instructed. Again, a couple of vivid dreams the first couple days. Around days 4 and 6, she woke up with her heart "pounding into the mattress" Slightly faster than normal, but nothng to cause alarm. She has no heart disease. We cut her back to 5 mg, but she said she felt "more alert" with better communication skills. She wants to try 10mg again. Any other similar complaints? Resolution? Thanks
13 May 2012
Resolution can be found in the prescribing physician, hope this helps:
Aricept side effects and special warnings:
Abnormal dreams, arthritis, bruising, depression, dizziness, fainting, frequent urination, headache, pain, sleepiness, weight-loss
This medication can increase the risk of seizures and aggravate asthma and other problems that you may have with your breathing. It can also cause fainting in people with heart conditions and may possibly slow your heartbeat. Obviously, you should always contact your physician if any of these problems occur. For individuals who take nonsteroidal anti-inflammatory drugs such as Aleve, Advil, or Nuprin, or for individuals who have had stomach ulcers, Aricept can possibly make your stomach side effects worse. You should always be cautious when taking this or any drug, and report all Aricept side effects to your doctor.
- Aricept Information for Consumers
- Aricept Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aricept (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
1 answer • 21 Jan 2010
To be more specific, my mother had used this drug a few months ago for Alzheimers Dementia but when she was admitted to the hospital for another ...
1 answer • 26 Sep 2010
... around 110/70 on Avg. Sometimes even lower 105/55. Heart rate in the 50-60s, but I find that when I'm resting, sitting or trying to sleep I ...
2 answers • 28 Jul 2011
My heart feels like it's pounding fast. Sometimes even feel like a flutter. No heart issues... that I know of. I am in pretty good shape/weight ...
1 answer • 15 Oct 2013
Yesterday, my doctor gave me a medicine. But it's side affect is scare me out. After1 hr, I took these meds,I felt my heart rate got slower and ...
3 answers • 19 Oct 2013